Alert archive / Louisiana / Wind Advisories in 2015

Wind Advisory 6, NWS New Orleans, LA

November 17, 20155 counties in Mississippi; 13 parishes in Louisiana

NWS New Orleans, LA issued this wind advisory at Nov 17, 2015, 10:42 AM CST for 5 counties in Mississippi; 13 parishes in Louisiana. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2015, 10:42 AM CST (16:42 UTC)
Expired
Nov 17, 2015, 7:55 PM CST
In force
9 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2015-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2015-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

830 
WWUS74 KLIX 171642
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1042 AM CST TUE NOV 17 2015


...WIND ADVISORY IN EFFECT UNTIL 6 PM CST TUESDAY...

.STRONG WINDS WILL CONTINUE TO DEVELOP THROUGH LATE MORNING AND
INTO THE AFTERNOON AHEAD OF A STRONG COLD FRONT THAT WILL MOVE
ACROSS THE REGION LATER THIS EVENING AND INTO THE OVERNIGHT HOURS
TONIGHT. THE STRONGEST WINDS ARE EXPECTED TO BE DURING THE PEAK
HEATING OF THE MID TO LATE AFTERNOON HOURS TODAY.

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-180000-
/O.NEW.KLIX.WI.Y.0006.151117T1642Z-151118T0000Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE...
WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
1042 AM CST TUE NOV 17 2015

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...NOW THROUGH 6PM

* WINDS...25 MPH WITH GUSTS TO 35 MPH

* IMPACTS...HIGH PROFILE VEHICLES AND VEHICLES DRIVING OVER 
  ELEVATED STRUCTURES WILL EXPERIENCE STRONG WINDS WHICH WILL 
  MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
051 
WWUS74 KLIX 172104
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
304 PM CST TUE NOV 17 2015

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST TUESDAY...

.STRONG WINDS WILL CONTINUE THROUGH LATE EVENING AS A STRONG COLD
FRONT WILL MOVE ACROSS THE REGION LATER THIS EVENING AND INTO THE
OVERNIGHT HOURS TONIGHT. THE STRONGEST WINDS ARE EXPECTED TO BE
DURING LATE AFTERNOON AND EARLY EVENING HOURS THEN GRADUALLY
DIMINISHING AFTER SUNSET TONIGHT.

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-180300-
/O.EXT.KLIX.WI.Y.0006.000000T0000Z-151118T0300Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE...
WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
304 PM CST TUE NOV 17 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...NOW THROUGH 6PM

* WINDS...25 MPH WITH GUSTS TO 35 MPH

* IMPACTS...HIGH PROFILE VEHICLES AND VEHICLES DRIVING OVER 
  ELEVATED STRUCTURES WILL EXPERIENCE STRONG WINDS WHICH WILL 
  MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
785 
WWUS74 KLIX 172143
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
343 PM CST TUE NOV 17 2015

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST TUESDAY...

.STRONG WINDS WILL CONTINUE THROUGH LATE EVENING AS A STRONG COLD
FRONT WILL MOVE ACROSS THE REGION LATER THIS EVENING AND INTO THE
OVERNIGHT HOURS TONIGHT. THE STRONGEST WINDS ARE EXPECTED TO BE
DURING LATE AFTERNOON AND EARLY EVENING HOURS THEN GRADUALLY
DIMINISHING AFTER SUNSET TONIGHT.

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-180300-
/O.CON.KLIX.WI.Y.0006.000000T0000Z-151118T0300Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE...
WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
343 PM CST TUE NOV 17 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* TIMING...NOW THROUGH 6PM

* WINDS...25 MPH WITH GUSTS TO 35 TO 40 MPH

* IMPACTS...HIGH PROFILE VEHICLES AND VEHICLES DRIVING OVER 
  ELEVATED STRUCTURES WILL EXPERIENCE STRONG WINDS WHICH WILL 
  MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
954 
WWUS74 KLIX 180155
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
755 PM CST TUE NOV 17 2015

...WIND ADVISORY CANCELLED...

.WIND SPEEDS HAVE DIMIMISHED SOMEWHAT FROM EARLIER IN THE
AFTERNOON. SUSTAINED WINDS NEAR 20 MPH ARE STILL POSSIBLE
OVERNIGHT WITH AN OCCASIONAL GUST TO AROUND 30 MPH. 

LAZ034>037-039-040-046>050-056>072-MSZ068>071-077-080>082-180300-
/O.CAN.KLIX.WI.Y.0006.000000T0000Z-151118T0300Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-WASHINGTON-
ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-
LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
BOGALUSA...FRANKLINTON...SLIDELL...MANDEVILLE...COVINGTON...
LACOMBE...PLAQUEMINE...WHITE CASTLE...PORT ALLEN...ADDIS...
BRUSLY...BATON ROUGE...GONZALES...DONALDSONVILLE...
DENHAM SPRINGS...WALKER...PIERRE PART...LABADIEVILLE...
PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...RESERVE...
THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...METAIRIE...
KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...
HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...GALLIANO...
CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY...
AMITE...KENTWOOD...HAMMOND...PONCHATOULA...CENTREVILLE...
WOODVILLE...GLOSTER...LIBERTY...CROSBY...MCCOMB...TYLERTOWN...
PICAYUNE...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...GULFPORT...
BILOXI...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...GAUTIER...
ST. MARTIN
755 PM CST TUE NOV 17 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
WIND ADVISORY. 

SUSTAINED WINDS NEAR 20 MPH WITH AN OCCASIONAL GUST TO 30 MPH CAN
BE EXPECTED OVERNIGHT. HIGH PROFILE VEHICLES AND VEHICLES DRIVING
OVER ELEVATED STRUCTURES COULD STILL SEE A FEW WIND GUSTS THAT MAY
MAKE DRIVING DIFFICULT. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Nov 17, 6:58 AM CST, 3 hours 44 minutes earlier.

Area forecast discussion, Nov 17, 6:58 AM CST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
658 AM CST TUE NOV 17 2015

...SOUNDING DISCUSSION...
THE SOUNDING DEPICTS A MODIFYING ATMOSPHERE THIS MORNING. THE
PROFILE IS MOIST AND BECOMING UNSTABLE. PW IS ABOVE AVERAGE AT
1.55 INCHES... THOUGH THIS IS ACTUALLY DOWN A BIT FROM 12 HOURS
AGO DUE TO DRIER AIR AT MID LEVELS. MOST UNSTABLE CAPE IS ONLY 550
J/KG AT THE MOMENT DUE TO WARM TEMPERATURES AND A SHALLOW LAPSE
RATE TO 500 MB. THE TEMPERATURE IS 19 C AT 500 MB WITH 30 KT
WINDS. A LOOK TO THE WEST AT THE 12Z OB FROM LAKE CHARLES IS A
DIFFERENT STORY AND IS MORE APPROPRIATE FOR WHAT TO EXPECT LATER
TODAY: 1700 J/KG MU CAPE... STEEPER MID LEVEL LAPSE RATES... AND
ABOUT 15 C AT 500 MB WITH 45 KT WINDS. BACK AT LIX THE WIND HAS A
VEERING PROFILE AT LOW LEVELS WITH SOUTHEAST SFC WINDS... 40 KTS
BY 925 MB... AND BECOMING SOUTHWEST BY 700 MB. SRH IS 350 IN THE
SFC TO 1 KM LAYER. ALTHOUGH THE BEST FORCING WILL BE JUST NORTH OF
THE LOCAL AREA WE EXPECT THE MID LEVEL JET TO INCREASE LATER TODAY
WITH AN ENVIRONMENT CERTAINLY FAVORABLE FOR ROTATING UPDRAFTS.

KRAUTMANN

&&

.PREV DISCUSSION... /ISSUED 345 AM CST TUE NOV 17 2015/

SYNOPSIS...

DEEP 993 MB LOW OVER SOUTHWEST KANSAS EARLY THIS MORNING WITH A
DRY LINE JUST WEST OF INTERSTATE 35 IN OKLAHOMA AND TEXAS THIS
MORNING. LINE OF THUNDERSTORMS ALREADY IN PROGRESS ALONG THIS
FEATURE...WITH NUMEROUS REPORTS OF TORNADOES LAST EVENING OVER
WESTERN KANSAS/OKLAHOMA/TEXAS.

OVER THE LOCAL AREA...DEEP ONSHORE FLOW ESTABLISHED WITH MUCH OF
THE AREA SEEING TEMPERATURES IN THE LOWER AND MIDDLE 70S...EVEN AT
3 AM IN THE MIDDLE OF NOVEMBER. DEW POINTS ARE ALSO WITHIN A FEW
DEGREES OF THE 70 MARK AT THIS EARLY HOUR. RADAR ONLY SHOWING A
FEW SMALL...RAPIDLY MOVING...RAIN SHOWERS ACROSS THE AREA.

SHORT TERM...

PARAMETERS REMAIN IN PLACE FOR A SIGNIFICANT WEATHER EVENT OVER
ABOUT THE NEXT 36 HOURS. SURFACE AND UPPER LOWS PROGRESS RATHER
SLOWLY ACROSS KANSAS OVER THE NEXT 36 HOURS BEFORE LIFTING
NORTHEASTWARD INTO THE GREAT LAKES. FORECAST MOVEMENT OF DRY
LINE/COLD FRONT HAS SLOWED ABOUT 3 HOURS FROM EARLIER MODEL
RUNS...WITH FRONT LIKELY NOT CLEARING COASTAL COUNTIES OF
MISSISSIPPI UNTIL LATE MORNING WEDNESDAY.

SEVERAL POINTS OF DISCUSSION REGARDING THIS SYSTEM...

WINDS...PRESSURE GRADIENT IS TIGHTENING...BUT EXPECT ONSHORE WIND
SPEEDS OVER AREAS SOUTH OF LAKE PONTCHARTRAIN TO REMAIN BELOW
WIND ADVISORY CRITERIA. ONE EFFECT THE ONSHORE WINDS IS PRODUCING
IS ABOVE NORMAL TIDES...MAINLY 1 TO 1.5 FEET ABOVE NORMAL SO FAR.
HAVE ALREADY RECEIVED ONE REPORT OF MINOR COASTAL FLOODING FROM
HANCOCK COUNTY MISSISSIPPI. EXTRA TROPICAL STORM SURGE INFORMATION
INDICATES THERE COULD BE MINOR INUNDATION AT A FEW SPOTS AT HIGH
TIDE UNTIL AFTER THE PASSAGE OF THE COLD FRONT ON WEDNESDAY. WE
WILL HANDLE THIS WITH COASTAL FLOOD STATEMENT.

SEVERE WEATHER THREAT...PARAMETERS REMAIN IN PLACE FOR SEVERE
WEATHER...ALTHOUGH FORECAST INSTABILITY MAY BE SLIGHTLY LESS THAN
WHAT HAD BEEN INDICATED IN PREVIOUS MODEL RUNS. STILL AN ABUNDANCE
OF SHEAR AVAILABLE FOR ROTATING STORMS...ESPECIALLY FOR ANY
ISOLATED STORMS THAT DEVELOP AHEAD OF THE ANTICIPATED SQUALL LINE
LATE THIS AFTERNOON AND TONIGHT. MAIN SQUALL LINE WILL PROBABLY
REACH BTR BETWEEN 03Z AND 06Z AND TAKE 8-12 HOURS TO CROSS THE CWA
FROM WEST TO EAST. ISOLATED STORMS IN ADVANCE OF THE LINE WILL
HAVE THE POTENTIAL TO BE TORNADIC...WHILE MAIN THREAT WITH SQUALL
LINE WOULD BE STRAIGHT LINE DAMAGING WINDS. A FEW STORMS ALONG THE
LINE COULD ALSO SPIN UP SHORT LIVED TORNADOES. SEVERE WEATHER
THREAT WILL END WITH PASSAGE OF SQUALL LINE.

HEAVY RAIN/FLASH FLOOD THREAT...ANOMALOUSLY HIGH PRECIPITABLE
WATER VALUES NEAR 2 INCHES WILL PROVIDE PLENTY OF FUEL FOR HEAVY
RAIN AND EXPECT SQUALL LINE TO BE RATHER EFFICIENT WITH A BRIEF
PERIOD OF 2 INCHES/HOUR ACCUMULATIONS POSSIBLE. EXPECT A GENERAL
2-4 INCH DOUSING FROM THIS EVENT WITH LOCALIZED HIGHER AMOUNTS.
SHOULD THE SQUALL LINE SLOW DOWN...SOME ECHO TRAINING WILL BE
POSSIBLE. HAVE ADDED THE MISSISSIPPI COASTAL COUNTIES TO THE FLASH
FLOOD WATCH AND EXTENDED THE EXPIRATION TIME OF THE WATCH TO 16Z
DUE TO THE EXPECTED SLOWER ARRIVAL TIME OF THE SQUALL LINE.

PRECIPITATION SHOULD CLEAR THE AREA AROUND SUNSET WEDNESDAY...WITH
DRY WEATHER IN THE FORECAST FOR THURSDAY. WELL ABOVE NORMAL
TEMPERATURES AHEAD OF THE FRONT TODAY. THERE WILL BE A SHARP
CONTRAST IN TEMPERATURES AHEAD OF/BEHIND FRONT WEDNESDAY MORNING.
HIGH TEMPERATURES WEDNESDAY WILL BE DEPENDENT ON BOTH MORNING
FRONTAL LOCATION AND WHETHER CLOUDS CLEAR DURING THE AFTERNOON.
SHOULD CLEARING OCCUR...TEMPERATURES COULD RECOVER INTO THE LOWER
70S. WEDNESDAY NIGHT AND THURSDAY SHOULD SEE TEMPERATURES FAIRLY
CLOSE TO NORMAL. 35

LONG TERM...

DEEP UPPER TROF FORECAST TO MOVE THROUGH THE GREAT LAKES OVER THE
WEEKEND. THIS WILL PUSH A COUPLE OF SURGES OF COLDER AND DRIER AIR
THROUGH THE AREA SATURDAY AND SUNDAY. THESE SURGES OF COLDER AIR
WILL BE RELATIVELY LACKING IN MOISTURE. WHILE AN ISOLATED SHOWER
OR TWO CANNOT BE RULED OUT...WILL CARRY A DRY FORECAST FOR THE
WEEKEND FOR NOW. THE SECOND SURGE OF COLDER AIR APPEARS TO BE
COLDER THAN PREVIOUSLY FORECAST BY BOTH THE GFS AND ECMWF 00Z
RUNS. IN COORDINATION WITH NEIGHBORING OFFICES...HAVE UNDERCUT
GUIDANCE TEMPERATURES FROM SUNDAY MORNING ONWARD. HIGH
TEMPERATURES SUNDAY AND MONDAY MAY NOT REACH 60 DEGREES ACROSS
MUCH OF THE AREA...AND LOW TEMPERATURES IN THE 30S ARE POSSIBLE
FOR MUCH OF THE AREA MONDAY MORNING. IF THIS TREND VERIFIES...IT
WOULD NOT BE OUT OF THE QUESTION FOR A FEW AREAS TO SEE SOME FROST
MONDAY MORNING. STAY TUNED. 35

AVIATION...

CEILINGS WILL VARY FROM OVC020-OVC060-OVC080. TEMPO DECKS WILL ALSO
MOVE IN AND OUT AT BKN010 TODAY AND BKN005 TONIGHT. WILL GIVE ALL
TERMINALS VCSH DURING THE DAY TODAY AND BEGIN TO INTRODUCE TS IN
WESTERN SITES SHORTLY AFTER 18Z. WILL THEN BRING SQUALL LINE THROUGH
BTR JUST BEFORE MIDNIGHT AND THROUGH MSY AND NEW JUST BEFORE END OF
12Z TAF PACK.

MARINE...

WINDS WILL REMAIN ELEVATED ACROSS THE COASTAL WATERS TODAY THROUGH
WEDNESDAY. WILL RAISE CAUTION FLAGS TO ADVISORIES THIS MORNING AS
GRADIENT FLOW SHOULD NOT BACK OFF THROUGH TONIGHT. WINDS AND SEAS
ARE NOT EXPECTED TO EASE UNTIL AFTER FRONTAL PASSAGE WED. HIGH
PRESSURE WILL BUILD INTO THE NORTHERN GULF THROUGH THE REMAINDER OF
THE WEEK.

DECISION SUPPORT...

DSS CODE....BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLIGHT RISK OF SEVERE WEATHER/FLASH FLOOD WATCH AND
COASTAL FLOOD STATEMENT THIS AFTERNOON THROUGH WEDNESDAY MORNING.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
         ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
         TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  79  57  70  46 /  60 100  60  10
BTR  81  56  71  47 /  80 100  50  10
ASD  80  63  68  50 /  50 100  90  10
MSY  82  62  69  53 /  50 100  80  10
GPT  79  68  68  53 /  40  90 100  10
PQL  79  71  71  52 /  30  80 100  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH WEDNESDAY
     MORNING FOR LAZ034>037-039-040-046>050-056>072.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR GMZ536-538-550-
     552-555-557-570-572-575-577.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CST WEDNESDAY FOR
     GMZ530-532-534.

MS...FLASH FLOOD WATCH FROM 3 PM CST THIS AFTERNOON THROUGH WEDNESDAY
     MORNING FOR MSZ068>071-077-080>082.

GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR GMZ538-550-552-
     555-557-570-572-575-577.

     SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CST WEDNESDAY FOR
     GMZ532-534.

&&
Hazardous weather outlook, Nov 17, 4:06 AM CST, 6 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
406 AM CST TUE NOV 17 2015

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-172215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
406 AM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A VIGOROUS STORM SYSTEM WILL IMPACT THE REGION TODAY INTO
WEDNESDAY MORNING. ORGANIZED SEVERE STORMS ARE ANTICIPATED AND AT
THIS TIME THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON
INTO EARLY WEDNESDAY FOR THE ENTIRE AREA. AT THIS TIME ALL MODES
OF SEVERE WEATHER ARE POSSIBLE AS WELL AS LOCALLY HEAVY RAINFALL.

SCATTERED THUNDERSTORMS WILL LIKELY START AS EARLY AS THIS AFTERNOON
WITH A TORNADO THREAT. A SQUALL LINE WITH DAMAGING WINDS IS
EXPECTED TO PUSH ACROSS THE OUTLOOK AREA LATE THIS EVENING
THROUGH WEDNESDAY MORNING.

THE HIGH RAINFALL EFFICIENCY WITH THIS SYSTEM WILL PRODUCE
AMOUNTS OF 2 TO 4 INCHES WITH ISOLATED HIGHER AMOUNTS ACROSS THE
OUTLOOK AREA. FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF THE AREA
THIS AFTERNOON THROUGH MOST OF WEDNESDAY MORNING.

SOUTHEAST WINDS OF 20 TO 25 KNOTS WILL PUSH WATER ONSHORE OUTSIDE
HURRICANE PROTECTION LEVEES. SOME COASTAL ROADWAYS WILL FLOOD
DURING TIMES OF HIGH TIDE AND A COASTAL FLOOD STATEMENT HAS BEEN
ISSUED FOR MOST IMMEDIATE COASTAL LOCATIONS THROUGH MOST OF
WEDNESDAY MORNING.

SMALL CRAFT ADVISORIES HAVE BEEN ISSUED AS HAZARDOUS WINDS AND
SEAS WILL CAUSE DANGEROUS CONDITIONS FOR SMALL CRAFT THROUGH
WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SQUALL LINE SHOULD BE MOVING THROUGH THE MISSISSIPPI GULF COAST
AROUND DAYBREAK WEDNESDAY MORNING BRINGING AN END TO SEVERE
WEATHER AND RAINFALL. AFTER THE COLD FRONT MOVES THROUGH...THE
RISK OF WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH TONIGHT.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 4:04 AM CSTCoastal Flood StatementLIX14 hr

Nearby

Wind Advisories in Louisiana, 2015Wind Advisories in Mississippi, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.